I had a severe reaction when jumping off 30 mg of ambien a day. What is the safest way to stop it? It is not considered a benzo. Why am I having the worst withdrawal reaction when stopping it?
Because it doesn't have to be a benzo to be badly habit forming; what is it ? Zolpidem tartrate? Sadly, receptors in your brain are crying out for that chemical and in it's absence you get withdrawal symptoms. My psychiatrist was always opposed to sleep aids as he believed it was just masking an underlying issue with me. The one time I did get pills for sleeping (Mogadon or Nitrazepam) did work but I had to pay back the sleep gained with interest (terrible insomnia) later.
nadina; You must be misinformed, It does not have to be a benzo to be habit forming. Sounds like you are taking the timed release so you should not break it if it is the timed release tablet. Call you doctor and see if you can get the 10mg tablets and some directions to taper down until you are off of it all the way with the least amount of discomfort. Any medication that you take on a regular basis can make it where you have to taper off and if you notice there is a narcotic rating on Ambien also so if the doctor says to go off of a medication you should ask them if you are going to have any problems just stopping it. Anyway call your doctor and tell the doctor what is going on. Ask how you can get this out of your system in the easiest way. Good luck you well be fine Chuck1957
- Ambien Information for Consumers
- Ambien Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ambien (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Sep 2009 • 2 answers
Posted 17 May 2010 • 2 answers
Posted 17 May 2012 • 4 answers
Benzodiazepine Withdrawal - I have been on klonopin for 32 years originally for generalized anxiety?
Posted 1 Jan 2015 • 5 answers
Posted 16 Aug 2015 • 1 answer